Scaling solutions for connectivity and conductivity of continuous random networks

Galindo-Torres, S. A., Molebatsi, T., Kong, X. -Z., Scheuermann, A., Bringemeier, D. and Li, L. (2015) Scaling solutions for connectivity and conductivity of continuous random networks. Physical Review E, 92 4: . doi:10.1103/PhysRevE.92.041001


Author Galindo-Torres, S. A.
Molebatsi, T.
Kong, X. -Z.
Scheuermann, A.
Bringemeier, D.
Li, L.
Title Scaling solutions for connectivity and conductivity of continuous random networks
Journal name Physical Review E   Check publisher's open access policy
ISSN 1539-3755
1550-2376
Publication date 2015-10-01
Year available 2015
Sub-type Article (original research)
DOI 10.1103/PhysRevE.92.041001
Open Access Status DOI
Volume 92
Issue 4
Total pages 5
Place of publication College Park, MD United States
Publisher American Physical Society
Language eng
Formatted abstract
Connectivity and conductivity of two-dimensional fracture networks (FNs), as an important type of continuous random networks, are examined systematically through Monte Carlo simulations under a variety of conditions, including different power law distributions of the fracture lengths and domain sizes. The simulation results are analyzed using analogies of the percolation theory for discrete random networks. With a characteristic length scale and conductivity scale introduced, we show that the connectivity and conductivity of FNs can be well described by universal scaling solutions. These solutions shed light on previous observations of scale-dependent FN behavior and provide a powerful method for quantifying effective bulk properties of continuous random networks.
Keyword Porous-Media
Percolation
Transport
Q-Index Code C1
Q-Index Status Confirmed Code
Grant ID DP140100490
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Civil Engineering Publications
Official 2016 Collection
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 1 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sun, 01 Nov 2015, 10:23:33 EST by System User on behalf of School of Civil Engineering